Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 26, 2011, 6:15 AM MST for 4 counties in Arizona. It took effect at Jun 26, 2011, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 6:15 AM MST (13:15 UTC)
- In effect from
- Jun 26, 2011, 11:00 AM MST
- Expired
- Jun 26, 2011, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3357 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS75 KFGZ 261315 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 615 AM MST SUN JUN 26 2011 ...AN UPPER LEVEL LOW PRESSURE TROUGH WILL BRING WINDY CONDITIONS TODAY FOR PORTIONS OF NORTHERN ARIZONA... AZZ004>009-012-015-039-040-262115- /O.NEW.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...DILKON 615 AM MST SUN JUN 26 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING: STRONG GUSTY WINDS WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING INTO EARLY AFTERNOON...THEN THE WINDS WILL GRADUALLY DECREASING LATER IN THE AFTERNOON. * WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40 FROM TWO GUNS WESTWARD TO THE COCONINO MOHAVE COUNTY LINE. DUST PRONE AREAS MAY ALSO SEE BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
339 WWUS75 KFGZ 261629 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 929 AM MST SUN JUN 26 2011 ...AN UPPER LEVEL LOW PRESSURE TROUGH WILL BRING WINDY CONDITIONS TODAY FOR PORTIONS OF NORTHERN ARIZONA TODAY... AZZ011-013-016-270200- /O.EXA.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE 929 AM MST SUN JUN 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH LATE AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40. DUST PRONE AREAS MAY ALSO SEE BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>009-012-015-039-040-270200- /O.CON.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...DILKON 929 AM MST SUN JUN 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH LATE AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS AFFECTED INCLUDE INTERSTATE 40. DUST PRONE AREAS MAY ALSO SEE BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
154 WWUS75 KFGZ 270139 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 639 PM MST SUN JUN 26 2011 AZZ004>009-011>013-015-016-039-040-270245- /O.EXP.KFGZ.WI.Y.0034.000000T0000Z-110627T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...WINDOW ROCK...GANADO... WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 639 PM MST SUN JUN 26 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA EARLY THIS EVENING THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS EVENING BECOMING LIGHT OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 26, 3:30 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 3:30 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SUN JUN 26 2011 .SYNOPSIS...EXPECT BREEZY SOUTHWEST WINDS THROUGH WEDNESDAY WITH MOSTLY CLEAR SKIES. STARTING MONDAY AFTERNOON...INCREASING MOISTURE WILL BRING SOME CLOUDS AND A SLIGHT CHANCE OF AFTERNOON HIGH-BASED THUNDERSTORMS...MAINLY TO THE WHITE MOUNTAINS. CLOUDS AND THUNDERSTORM CHANCES SPREAD WESTWARD ACROSS THE HIGHER TERRAIN OF NORTHERN ARIZONA FOR TUESDAY AND WEDNESDAY AS THE NEXT WEATHER SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. && .DISCUSSION...A TROUGH OF LOW PRESSURE WILL CROSS THE INTERMOUNTAIN WEST TODAY...EXPECT 15 TO 25 MPH WINDS WITH GUSTS UP TO 40 MPH...AND LOCAL GUSTS UP TO 50 MPH. A FEW MID TO HIGH CLOUDS ACROSS PORTIONS OF APACHE COUNTY AS SOME MOISTURE MOVES THROUGH THAT REGION. MONDAY...WINDS WILL DECREASE AS THE SUBTROPICAL HIGH PRESSURE RIDGE BUILDS INTO THE SOUTHWEST STATES. LOW TO MIDLEVEL WIND FIELDS WILL BEGIN TO TURN TO A MORE SOUTHERLY DIRECTION AND ALLOW SOME SUBTROPICAL MOISTURE TO MOVE UP INTO APACHE COUNTY AS FAR NORTH AS WINDOW ROCK. EXPECTING AT THIS TIME MAINLY HIGH BASED NEARLY DRY ISOLATED THUNDERSTORMS OVER THE AREA. TUESDAY INTO THURSDAY...ANOTHER LOW IS FORECAST TO MOVE SOUTHWARD AS FAR SOUTH AS SAN FRANCISCO AND MOVE EAST ACROSS CENTRAL NEVADA AND NORTHERN UTAH WEDNESDAY NIGHT INTO THURSDAY MORNING. THE APPROACH AND PASSAGE OF THIS NEXT SYSTEM WILL HELP PRODUCE BREEZY TO WINDY SOUTHWEST WINDS ACROSS NORTHERN ARIZONA ONCE AGAIN WITH THE STRONGEST WINDS ON WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL OF PULLING SOME SUBTROPICAL MOISTURE NORTHWARD A HEAD OF THE TROUGH THAT IS FORECAST TO MOVE ACROSS NORTHERN ARIZONA THURSDAY MORNING. CURRENTLY THE FORECAST HAS ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AS A RESULT. CONFIDENCE IN THE TRACK OF THE SYSTEM IS FAIRLY LOW...AND THAT IS THE REASON FOR THE LOW GRADE CHANCE OF PRECIPITATION. IF THE SYSTEM COMES AS FAR SOUTH AS FORECAST AND IF THE SUBTROPICAL MOISTURE IS AVAILABLE TO INTERACT WITH THIS SYSTEM...THEN PRECIPITATION CHANCES WILL NEED TO BE INCREASED AS FORECAST CONFIDENCE RISES. FRIDAY...NORTHERN ARIZONA MAY BE FAIRLY DRY WITH NEAR NORMAL HIGH TEMPERATURES. THE CURRENT RUN OF THE GFS INDICATES THAT THE SUBTROPICAL MOISTURE MAY NOT GET SWEPT COMPLETELY OUT OF THE REGION WITH SUBTROPICAL MOISTURE LINGERING ACROSS SOUTHERN PORTIONS OF NAVAJO AND APACHE COUNTIES. THE ECMWF DOES INDICATE A COMPLETE SWEEP OUT OF THE MOISTURE...IN FACT THE MODEL KEEPS IT DRY FRIDAY. SATURDAY INTO SUNDAY OF NEXT WEEK...THIS IS A LONG WAY OUT...BUT THE GFS MODELS DEVELOPS THE SUBTROPICAL RIDGE FROM TEXAS/OKLAHOMA WEST- WARD INTO EASTERN ARIZONA WITH A SOUTHERLY FETCH OF SUBTROPICAL MOISTURE. ECMWF BUILDS A MUCH STRONG HIGH PRESSURE RIDGE RIGHT ACROSS THE REGION WITH NO SOUTHERLY FETCH OF SUBTROPICAL MOISTURE. WE WENT WITH BRINGING SUBTROPICAL MOISTURE INTO SOUTHERN NAVAJO AND APACHE COUNTIES AND INTO SOUTHEAST COCONINO COUNTY WITH SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. && .AVIATION...FOR THE 12Z PACKAGE...CLEAR SKIES WILL CONTINUE FOR THE NEXT 24 HOURS. BETWEEN 16Z SUN-02Z MON...SOUTHWEST WINDS 15-25 KT WITH GUSTS TO 35 KT THEN DIMINISHING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER....OBSERVATIONS EARLY THIS MORNING SHOW POOR RH RECOVER OCCURRED AGAIN OVERNIGHT ACROSS THE AREA. WINDY CONDITIONS ARE EXPECTED STARTING BY LATE THIS MORNING...AND A RED FLAG WARNING IS IN EFFECT FOR MOST OF NORTHERN ARIZONA. WINDS SPEEDS WILL DIMINISH AFTER SUNSET TONIGHT. FOR MONDAY WIND SPEEDS SHOULD BE MUCH SLOWER AND ARE NOT FORECAST TO MEET CRITICAL CRITERIA. STILL VERY DRY THOUGH AT THE SURFACE ACROSS THE AREA. MID LEVEL MOISTURE MAY REACH THE ARIZONA NEW MEXICO BORDER MONDAY AFTERNOON BRINGING A SLIGHT CHANCE OF DRY THUNDERSTORMS. TUESDAY THROUGH THURSDAY... DRY AND WARM CONDITIONS WITH BREEZY AFTERNOON WINDS ARE EXPECTED THROUGH THURSDAY. THE FASTEST AFTERNOON WINDS SHOULD BE ACROSS NORTHWESTERN ARIZONA...AND CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WEDNESDAY ACROSS COCONINO AND YAVAPAI COUNTIES. MID LEVEL MOISTURE AND INSTABILITY IS EXPECTED TO SPREAD WESTWARD TUESDAY AND WEDNESDAY ...WITH THE SLIGHT CHANCE FOR DRY THUNDERSTORMS PUSHING ACROSS MUCH OF NORTHERN ARIZONA. FOR THURSDAY...SOUTHWEST FLOW ALOFT SHOULD PUSH ANY MID LEVEL MOISTURE EASTWARD TO APACHE COUNTY...WITH CLEAR AND DRY WEATHER ELSEWHERE. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR FIRE WEATHER ZONES AZZ104>108-109>117-139-140. && PUBLIC.....................TC AVIATION/FIRE WX...........DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 25, 9:21 AM MST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 AM MST SAT JUN 25 2011 AZZ004>007-009>017-039-040-260715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 921 AM MST SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF NORTHERN ARIZONA...AND A RED FLAG WARNING IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SUNDAY AFTERNOON ACROSS MORE OF NORTHERN ARIZONA...AND A FIRE WEATHER WATCH IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.